Cipro Antibiotic Skin Hives Rash and Dermographism

by James Taylor
(Bryan, TX)

I was put on Cipro for 45 days but I took it for only 35 days since I began to feel different and therefore just stopped taking the antibiotic. Not long after that, I started showing the symptoms of Dermatographism. Is there any information on Cipro and Dermographism being related in any way? Could it have caused this dermatographism skin hives rash condition?

Thank you in advance for any information! It is a miserable skin condition!



I cannot say for certain that there is a link between Cipro and dermographism. However, use and in particular extended use of antibiotics is listed as a probable cause. Many visitors to this website have indicated a likely relationship between their antibiotic use and their dermographism.


Comments for Cipro Antibiotic Skin Hives Rash and Dermographism

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Sep 11, 2010
FOOD AND DERMOGRAPHISM
by: James Taylor

How about food in connection with dermographism? Any particular foods seem to make it more active than others? Would love to have feedback on this.

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Join in and write your own page! It's easy to do. How? Simply click here to return to Dermographism Questions and Answers.

Antibiotic Skin Hives Rash from Cefdinir Antibiotic

by Nina-F
(Nashville, TN, Williamson)

I am giving a short history of my 12 year old daughter's skin hives condition. She took a flu shot in a doctor's office and five days later she got the swine flu. After she recovered from the flu she came up with a bad cough and I took her to the doctor and he gave her Cefdinir for her cough which contains penicillin. I keep telling him she is allergic to the penicillin as I am but they are ignoring it. She took the Cefdinir for about ten days and 24 hours after she finished taking the medication she started having bad antibiotic skin hives to the point her face and her body all over were itchy and red and swollen. She started feeling better after three days and back to being normal after ten days, but the antibiotic skin hives rash is reoccurring - like when she is changing clothes or if by mistake I scratch her she has big swollen area on her skin. It has been four weeks since she started her hives.

I am really worried sick about her and I want her to get back to normal. Do you have any solution for us?


It sounds like her recent illness or dose of antibiotics has caused dermographism to develop. This is not uncommon as many people seem to develop this skin condition after an illness and/or treatment with antibiotics. I would return to the doctor and mention this as a possible skin condition that your daughter might have and have it diagnosed and treated appropriately.

Unfortunately, there is no cure. It may disappear as quickly as it came or it may last for many years.

Comments for Antibiotic Skin Hives Rash from Cefdinir Antibiotic

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Feb 25, 2015
Dermographism and Cefdinir
by: Dr Deeap

Please check your daughter's methemoglobin levels and G6PD activity and serum iron levels and get them evaluated from a pediatrician or hematologist. Most antibiotics, sulpha or antimalarials can trigger either hemolytic anemias in G6PD DEFICIENCY or high iron levels can cause altered methemoglobin levels.

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Join in and write your own page! It's easy to do. How? Simply click here to return to Dermographism Questions and Answers.

Treatments for Dermatographism Caused by Antibiotics

by Hien Ngo
(Memphis, TN )

I had urinary tract infection and tonsillitis at around the same time. Nothing happened after taking antibiotics for UTI, but as soon as I stared taking antibiotics (Amoxicillin) for tonsillitis, my skin became very sensitive. If gets itchy everyday like some sort of allergy. The skin gets really red and swollen after I scratch it, even with light scratching. At first I thought it was an allergy since the season was changing, so I started taking allergy medicine, which helped reduce the itchiness so I would not scratch as much. But after telling one of my friends how I was feeling and she happened to have dermatographia since she was born, I found out that our symptoms were the same and so I did some research about it. I am wondering if this is something that I was not born with and it was triggered by antibiotics or infections that I have had. Will it go away eventually? My tonsillitis has not completely recovered yet.

Comments for Treatments for Dermatographism Caused by Antibiotics

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

May 09, 2017

by: Moderator

It might go away on its own eventually or the condition may persist for many years. Every individual seems to have a different experience and so it is difficult to give a concrete answer to your question.

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Join in and write your own page! It's easy to do. How? Simply click here to return to Dermographism Questions and Answers.

Copyright 2006-2017 healthy-skincare.com

Disclaimer and Privacy Policy